Advertisement -- Learn more about ads on this site.


    MICHELLE_391   35,916
SparkPoints
30,000-39,999 SparkPoints
 
 

It's not nice to fool with Mother Nature


Saturday, July 21, 2012

Again I would like to thank everyone for their kind and supportive comments! I am reading them, but I haven't been on the website very often in the past week.

I am still struggling, big time, with kicking the Cymbalta habit. It seems that my brain was very happy swimming in a sea of serotonin and norepinephrine and is REALLY upset that I'm taking it away. On Tuesday of this week, the weaning process was supposed to be over, so I quit taking the drug.

Then things really went to hell quickly. Nausea alternating with the desire to eat anything with sugar and carbohydrates, dizziness, headaches, extreme depression and irritability ensured. By Thursday I had pretty much lost the ability to function as a human being in a society. I have never been one to sob uncontrollably, but there I was, on a CTA bus, in front of the TV, walking the dog, in a job-searching seminar, sobbing my eyes out loudly and not particularly knowing what to do about it.

Yesterday I finally worked up the courage to call the doctor, but I couldn't get a hold of him. Desperate to find someone who could fix me, I actually called Ely Lilly. Folks, please don't EVER DO THAT. I'll tell the story of this phone call another time, but let's just say that E.L. doesn't give a sapiens' buttocks about its "customers."

Finally, finally, my doctor called, and our conversation is the real reason for this blog. (Other than to update those who have actually asked how I'm doing.) I want to give out what sounds like good information in case any of you find yourselves in my peril.

Here's what he told me to do:

1. GET BACK ON THE CYMBALTA. Apparently when we spoke last week he told me to stay on the lowest dose until the symptoms went away. I heard "stay the course." funny that.

2. Begin taking a supplement called 5-HTP. It is a chemical that is involved in the metabolism of tryptophan, You can read more about it here: http://en.wikipedia.org/wiki/5
-Hydroxytryptophan

3. Eat regularly. Don't allow drops in blood sugar at all. Don't worry about tracking calories, but he strongly recommended, (almost commanded) me to track everything I eat on this site (he knows about it because I whined about not being able to eat well or track on SP.) He doesn't want me to worry about calories, but nutrients. Specific ones. All of the vitamin Bs particularly Folic Acid, protein and Omega 3. And eat no white or refined sugar. (Fruit is fine, honey is fine, fake sugar is fine, but nothing that causes blood sugar rushes or excited brain cells.) Even if I break the "don't" commands, track them. Every nutrient is important, even the fat.

4. Sleep. As much as I feel I need to. Avoid stressful situations. Exit situations that become stressful.

All of these steps are supposed to lull my brain which has been given a shock it needs to recover from. ( In fact, I feel actual electric shocks in my brain from time to time.) It will also help my little neurons repair themselves.

And that's my story peeps. I hope to resume normal service soon.
SHARE

Member Comments About This Blog Post:
BABY_GIRL69 7/21/2012 10:39PM

    Well see if he can reduce the dosage or something? If this stuff is supposed to help something it doesn't appear to be doing so. You might have to find another doctor if it is at all possible? If this is not listening to you....

God bless & feel better!

Dee

Report Inappropriate Comment
KALANTHA 7/21/2012 6:45PM

    You are having such a tough time with this, Michelle! I hope you're feeling better soon. emoticon

Report Inappropriate Comment
JOLEON 7/21/2012 4:53PM

    I hope you get through the withdrawals I get those shocks in my brain too if io miss my lexapro.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by MICHELLE_391